Alert archive / Alabama / Lake Wind Advisories in 2009
Lake Wind Advisory 21, NWS Birmingham, AL
NWS Birmingham, AL issued this lake wind advisory at Apr 7, 2009, 4:16 AM CDT for 39 counties in Alabama. It took effect at Apr 7, 2009, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 4:16 AM CDT (09:16 UTC)
- In effect from
- Apr 7, 2009, 9:00 AM CDT
- Expired
- Apr 7, 2009, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 070916 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 AM CDT TUE APR 7 2009 ...FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT... ...BEREZY CONDITIONS MUCH OF TODAY... ALZ011>015-017>050-071730- /O.NEW.KBMX.LW.Y.0021.090407T1400Z-090407T2100Z/ /O.CON.KBMX.FZ.W.0001.000000T0000Z-090407T1300Z/ /O.CON.KBMX.FZ.A.0002.090408T0400Z-090408T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 416 AM CDT TUE APR 7 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. WINDS WILL GUST AT TIMES OVER 25 MPH...ESPECIALLY ON RIDGE TOPS AND ON OPEN WATERWAYS. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ONCE AGAIN FALL TO OR BELOW FREEZING ACROSS THE AREA UNDER CLEAR SKIES AND LIGHT WIND TONIGHT...AND WILL LIKELY BE SEVERAL DEGREES COLDER THAN THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
000 WWUS74 KBMX 071334 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 834 AM CDT TUE APR 7 2009 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ...BREEZY CONDITIONS MUCH OF TODAY... ALZ011>015-017>050-072200- /O.CON.KBMX.LW.Y.0021.090407T1400Z-090407T2100Z/ /O.CON.KBMX.FZ.A.0002.090408T0400Z-090408T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 834 AM CDT TUE APR 7 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ONCE AGAIN FALL TO OR BELOW FREEZING ACROSS THE AREA UNDER CLEAR SKIES AND LIGHT WIND TONIGHT...AND WILL LIKELY BE SEVERAL DEGREES COLDER THAN THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS74 KBMX 071859 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 159 PM CDT TUE APR 7 2009 ...FREEZING TEMPERATURES TONIGHT... ...BREEZY CONDITIONS MUCH OF TODAY... ALZ011>015-017>050-080000- /O.UPG.KBMX.FZ.A.0002.090408T0400Z-090408T1300Z/ /O.NEW.KBMX.FZ.W.0002.090408T0500Z-090408T1300Z/ /O.CON.KBMX.LW.Y.0021.000000T0000Z-090407T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 159 PM CDT TUE APR 7 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. AS HIGH PRESSURE CONTINUES TO SETTLE ACROSS THE SOUTHEAST...THE CLOUD COVER AND GUSTY WINDS ARE EXPECTED TO DISSIPATE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS CENTRAL ALABAMA. THIS WILL SETUP THE AREA TO EXPERIENCE RADIATIONAL COOLING EFFECTS THROUGH MUCH OF THE OVERNIGHT...ESPECIALLY IN THE VALLEY AND SHELTERED REGIONS. TAKE PRECAUTIONS AGAINST THESE CONDITIONS BY COVERING OR MOVING SENSITIVE VEGETATION INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this lake wind advisory went out at Apr 6, 11:55 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 6, 11:55 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1155 PM CDT MON APR 6 2009 .UPDATE... 06Z AVIATION DISCUSSION. && .DISCUSSION... QUITE A FEW ECHOS SHOWING UP ON AREA RADARS OVER NORTHERN ALABAMA. LOCAL OBS OCCASIONALLY PICK UP ON SOME LIGHT RAIN BUT A FEW FLURRIES ARE PROBABLY MIXED IN AS SOUNDINGS ARE COLD ENOUGH. WILL TWEAK THE WEATHER GRID TO EXPAND THE POSSIBILITY OF FLURRIES OR SPRINKLES. TEMPERATURES ARE FALLING AS EXPECTED UNDER THE CLOUD DECK BUT PERHAPS A LITTLE COOLER WHERE SKIES HAVE CLEARED. SOME CHANGES TO THE SKIES WILL BE NEEDED ALONG WITH A FEW TEMPERATURE ADJUSTMENTS IN THE SOUTHWEST. THE POTENTIAL FOR A LIGHT FREEZE STILL LOOKS GOOD ACROSS THE AREA. && .AVIATION...06Z TAF DISCUSSION. LARGE LOW PRESSURE SYSTEM LIFTS NORTHEASTWARD AND AWAY FROM THE AREA...WHILE HIGH PRESSURE BUILDS IN FROM THE WEST. NORTHWEST WINDS WILL REMAIN AROUND 10KTS OVERNIGHT BUT THE GUSTS HAVE GENERALLY SUBSIDED. BUT THE GUSTS WILL PICK BACK UP TOMORROW AFTER SUNRISE BUT SHOULD NOT BE QUITE AS STRONG AS TODAY. LARGE AREA OF STRATOCUMULUS CLOUDS COVERS MOST TERMINALS AT THIS WRITING. ALTHOUGH CLOUDS SEEM TO BE ERODING FROM THE WEST...MUCH OF THIS CLOUD COVER SHOULD HANG AROUND OVERNIGHT. THE TENDENCY WILL BE FOR THE CLOUDS TO LOWER...BUT TO WHAT DEGREE. MY CONFIDENCE ON THE CLOUDS LOWERING INTO MVFR IS LOWER EXCEPT EAST...SO WILL INSTALL ONLY A TEMPO GROUP JUST BEFORE SUNRISE. ADDITIONALLY...A FEW SPRINKLES OF FLURRIES MAY FALL OUT THE WEAK RADAR RETURNS AT BHM/ANB/EET...AND THIS WILL BE THE LIKELY INGREDIENT NECESSARY FOR LOWER CLOUDS. THE CEILINGS WILL THEN LIFT BACK TO VFR RANGE BY 14Z. CLOUDS WILL SHOW A TREND OF BREAKING UP BY AFTERNOON...ESPECIALLY WEST AND SOUTH. EXPECT THE CLOUDS TO COMPLETELY ERODE BY 20-24Z. 75 && .CLIMATE... MUCH COLDER AIR CONTINUES TO PUSH INTO THE REGION BEHIND YESTERDAYS COLD FRONT. LOW TEMPERATURES ARE FORECAST TO BE NEAR OR JUST BELOW FREEZING TONIGHT AND AGAIN ON TUESDAY NIGHT. HERE ARE SOME RECORD LOWS FOR APRIL 7TH AND 8TH FOR SELECT LOCATIONS ACROSS CENTRAL ALABAMA... LOCATION APRIL 7TH APRIL 8TH BIRMINGHAM 27 (1950) 29 (1990) MONTGOMERY 31 (1950) 33 (1990) TUSCALOOSA 30 (1950) 30 (2007) ANNISTON 28 (2007) 26 (2007) CALERA 30 (1996) 31 (2007) TROY 34 (2007) 33 (2007) GADSDEN 28 (1982) 30 (2007) HALEYVILLE 28 (1950,1982) 30 (1958,2007) SELMA 32 (1950) 35 (1898,2007) TALLADEGA 25 (1950) 26 (2007) ALEXANDER CITY 29 (1982) 29 (2007) OPELIKA 31 (2000,2007) 28 (2007) *NOTE: PERIOD OF RECORDED DATA VARIES FOR EACH LOCATION. && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING ALL SECTIONS 1 AM TONIGHT THROUGH 8 AM TUESDAY. FREEZE WATCH FOR ALL ZONES 11 PM TUESDAY TO 8 AM WEDNESDAY. && 88/75/19
Hazardous weather outlook, Apr 6, 8:00 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 800 PM CDT MON APR 6 2009 ALZ011>015-017>050-071130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 800 PM CDT MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. TEMPERATURES WILL DROP NEAR OR BELOW FREEZING ACROSS A LARGE PORTION OF CENTRAL ALABAMA TONIGHT. SEVERAL HOURS OF FREEZING TEMPERATURES ARE POSSIBLE IN OUTLYING AREAS. A FREEZE WARNING IS IN EFFECT FROM 1 AM THROUGH 8 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BREEZY CONDITIONS ARE EXPECTED AGAIN ON TUESDAY. NORTHWEST WINDS WILL BE SUSTAINED AROUND 15 MPH WITH A FEW GUSTS TO 25 MPH... ESPECIALLY ON OPEN WATERWAYS. FREEZING TEMPERATURES ARE AGAIN POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING. OVERNIGHT LOWS ARE EXPECTED TO BE SEVERAL DEGREES COLDER TUESDAY NIGHT THAN TONIGHT IN MOST AREAS. A FREEZE WATCH IS EFFECT FOR TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA THURSDAY NIGHT INTO FRIDAY...AS ANOTHER COLD FRONT PUSHES THROUGH THE REGION. THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND POTENTIAL STRENGTH OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. 75/LINHARES
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:59 PM CDT | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 18 hr |
Nearby
Lake Wind Advisories in Alabama, 2009Every lake wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.